Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Is there any chances of pregnancy while on plan B?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Excellent
Answered by
Practicing since : 1998
Answered : 5764 Questions
Question
I took Plan b, and its been two weeks I still have the side affects! I took a first response it was negative two of them Is this normal? \Im tired, nausea, lower back pain, dizziness, bloating, cramps feels like stretching at times. Feels like pregnancy symptoms!
Posted Sun, 22 Dec 2013 in Women's Health
 
 
Answered by Dr. Aarti Abraham 42 minutes later
Brief Answer: PERIOD DELAYED DUE TO PLAN B. Detailed Answer: Hello Thanks for writing to us with your health concern. It is not normal to have the side effects of Plan B for two weeks. That is way too long. All the symptoms you describe are ambiguous - they can be interpreted as early pregnancy symptoms, but can just as well indicate that you are about to have your period. THe Plan B will prepone or postpone your expected period by a week, or more. So this is what has happened in all probability. Could you tell me when was your last period, when did you take Plan B, and what would have been the expected date of your next period ? Wait it out for a week, mostly you would menstruate by then, if you do not, then please repeat the pregnancy test after a week. All the best. Looking forward to hearing from you soon.
Above answer was peer-reviewed by
 
Follow-up: Is there any chances of pregnancy while on plan B? 2 minutes later
my periods due next week tuesday or monday! also i doubled up on birthcontrol three days im thinking that added to it! I didnt get the symptoms whe i first took it, it was 4 days after and we used a condom I think it had a tiny hole so i wanted to be safe and he didnt nut there was prenut in there!
 
 
Answered by Dr. Aarti Abraham 2 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: Yes, you would get the symptoms within a few days. You have taken the pregnancy tests too early. The side effects are due to the doubling of the birth control. Odds of pregnancy are very low, given that there was a condom, there was doubled birth control, and then there was plan B ! If you were already on birth control, plan B was not necessary at all. So please wait it out. Am sure you would have your period as expected, since you are on birth control, so it would be a withdrawal bleed. All the best.
Above answer was peer-reviewed by
 
Follow-up: Is there any chances of pregnancy while on plan B? 2 minutes later
I missed like three or four days so I doubled up all those days probably throwing my body out of wack! I only thought the condom had a hole by water test it kind of leaked it possibly could have been from the faucet but I wanted to be safe but I think I made myself sick! I took the test today because its been two weeks and thats the earliest 5 days before your missed period!
 
 
Answered by Dr. Aarti Abraham 3 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: If you missed 3 or 4 days, then Plan B was sufficient. Doubling the birth control plus the hormones in Plan B have led to the sickness. Do not worry, it will pass. Wait for your actual period to be missed, and then take a test. Relax right now.
Above answer was peer-reviewed by
 
Follow-up: Is there any chances of pregnancy while on plan B? 1 minute later
I highly doubt id be pregnant with all that but the symptoms led me to think!
 
 
Answered by Dr. Aarti Abraham 1 minute later
Brief Answer: DETAILED BELOW Detailed Answer: You are right in your doubt. It should always be excluded, but the odds are low..
Above answer was peer-reviewed by
 
Follow-up: Is there any chances of pregnancy while on plan B? 2 minutes later
Your saying im starting to make myself think that when you say "you are in your doubt it should always be excluded" Im confused!
 
 
Answered by Dr. Aarti Abraham 31 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: See, its always a theoretical risk, so makes sense to exclude it. Only, the odds are very very low. Good day, dear !
Above answer was peer-reviewed by
 
Follow-up: Is there any chances of pregnancy while on plan B? 1 hour later
I feel so sick to the stomach my mouth keeps watering like i want to throw up,is it from all the hormones? Should I get a blood test to rule out options or you think it's just the hormones! Too much if them!
 
 
Answered by Dr. Aarti Abraham 2 hours later
Brief Answer: DETAILED BELOW Detailed Answer: The symptoms are classical of the hormone overdose. When do you stop your pill pack ? Once you stop, give yourself a couple of days. If the pregnancy test ( repeat one ) is negative, and you still have the same symptoms, further bloodwork can be considered. I dont think it is due to any other reason frankly. Take care
Above answer was peer-reviewed by
 
Follow-up: Is there any chances of pregnancy while on plan B? 4 hours later
I stop saturday! Should XXXXXXX a period monday or tuesday! Im at the doctors now!
 
 
Answered by Dr. Aarti Abraham 1 minute later
Brief Answer: DETAILED BELOW Detailed Answer: Hey, why are you at the doctors '? Do keep me posted. yes, you should have a period come Monday or Tuesday. Take care.
Above answer was peer-reviewed by
 
Follow-up: Is there any chances of pregnancy while on plan B? 2 minutes later
I want to do blood blood work and see if they can give me something to help me nit be so nauseous from all the hormones
 
 
Answered by Dr. Aarti Abraham 13 hours later
Brief Answer: DETAILED BELOW Detailed Answer: Please do keep me posted anyways. You can take an OTC antiemetic for the nausea. It should subside once the pill pack gets over.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor